MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY TETRASPOT LASER PROBE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY TETRASPOT LASER PROBE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065000236
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that an ophthalmic laser probe stopped producing spots.The surgeon was using a single spot probe when it stopped working.A new probe was installed and worked perfectly.Details of the procedure completion were not provided.There was no patient harm.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
The initial decision to report was incorrect resulting in the initial report being submitted in error.This event "single spot laser probe stopped producing spots" is not considered to be a reportable malfunction, and it is not likely that a recurrence would result in serious injury.No further reports will be submitted under mfg report num 2028159-2026-00396.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY TETRASPOT LASER PROBE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24712426
Report Number2028159-2026-00396
Device Sequence Number5726405
Product Code HQC
UDI-Device Identifier00380650002365
UDI-Public(01)00380650002365(17)270608(11)250708(10)17HY62
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000236
Device Lot Number17HY62
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/21/2026
Date Device Manufactured07/08/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown